MAUDE Adverse Event Report: ENCORE MEDICAL L.P. LINEAR HIP STEM; LINEAR, LATERAL, REDUCED NECK, SZ 13, W/P2 COATING

ENCORE MEDICAL L.P. LINEAR HIP STEM; LINEAR, LATERAL, REDUCED NECK, SZ 13, W/P2 COATING
Model Number 932-36-252
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having a periprosthetic hip fracture.The surgeon removed the original stem and head and went to a revision hip system.He replaced the original 10 degree liner with a 20 degree liner.
 
Additional Manufacturer Narrative
Corrected data: see brand name, common device name, concomitant medical products.Manufacturer narrative: the reason for this revision surgery was due to periprosthetic fracture.The previous surgery and the surgery detailed in this investigation occurred 3.5 years apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to periprosthetic fracture.There were no findings during this investigation that indicate that the reported device was defective.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
LINEAR HIP STEM
Common Device Name
LINEAR, LATERAL, REDUCED NECK, SZ 13, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8709891
Report Number1644408-2019-00558
Device Sequence Number16719134
Product Code LPH
UDI-Device Identifier00888912100076
UDI-Public(01)00888912100076
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120241
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2020
Device Model Number932-36-252
Device Catalogue Number425-99-013
Device Lot Number578G1014
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-362 LOT 866B1101; 400-03-362, LOT 866B1101; 425-99-013, LOT 578G1014; 932-36-252 LOT 728F1137
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR